MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the patient presented with abdominal pain.A recent ct revealed that there was a distal type i endoleak from the left common iliac and a proximal type i endoleak.The physician implanted two plugs from another manufacturer in left hypogastric artery and implanted an endurant stent graft from the original endurant stent graft down into left external artery.The distal type i endoleak was resolved.The physician elected to implant heli-fx aptus endoanchors in the proximal aortic neck.The proximal type i endoleak was resolved.Per the physician, the cause of the events is related to patient anatomy due to disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the reported proximal type i and distal type i endoleak could not be determined from the limited films provided.The anatomy at implant is unknown, and earlier post-implant films <(><<)>(><(>&<)><(><<)>)> complete ct¿s were not available for return.Review of a 3d-ct film report from 28 months post-implant ((b)(6) 2017) revealed that the bifurcate was positioned just below the renal arteries, and a proximal type i endoleak was observed from the posterior side of the bifurcate.No scale was seen on the films and the neck diameter at the level of the endoleak could not be determined.Possible contrast was also seen outside the distal contra/left limb; however, it is unclear if the possible distal type i endoleak may have been pressurizing the aaa.The neck, aortic body, and iliac limbs were all essentially straight.The distal left limb od measured 20mm, which is the nominal limb od.It is possible that both the proximal and distal type i endoleaks were caused by disease progression; vessel dilatation.Images after implant of the endoanchors and endurant iliac limb, which reportedly resolved both endoleaks, were not available for review.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6562308
Report Number2953200-2017-00771
Device Sequence Number10964812
Product Code MIH
UDI-Device Identifier00613994991645
UDI-Public00613994991645
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2016
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
05/18/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/05/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR